Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 49, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 22, 2019, 4:53 PM CDT for 4 counties in Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2019, 4:53 PM CDT (21:53 UTC)
- Expired
- May 22, 2019, 9:30 PM CDT
- In force
- 5 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Garfield County, OK, Logan County, OK, Noble County, OK, Payne County, OK
The radar
The Vance AFB radar (KVNX), 104 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 434 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
646
WGUS54 KOUN 222153
FFWOUN
OKC047-083-103-119-230100-
/O.NEW.KOUN.FF.W.0049.190522T2153Z-190523T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
453 PM CDT Wed May 22 2019
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Central Noble County in northern Oklahoma...
Northwestern Payne County in central Oklahoma...
Northwestern Logan County in central Oklahoma...
Southeastern Garfield County in northern Oklahoma...
* Until 800 PM CDT.
* At 452 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen. Flash flooding is occurring or is imminent.
* Some locations that will experience flooding include...
Stillwater, Perry, Morrison, Glencoe, Red Rock, Mulhall, Orlando,
Lake Carl Blackwell, Lake Mcmurtry and Sooner Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3658 9689 3655 9690 3655 9693 3653 9696
3653 9699 3651 9701 3651 9703 3633 9703
3633 9692 3625 9692 3624 9682 3601 9758
3617 9756 3659 9702 3659 9697 3660 9691
$$
TL2 follow-up statements
453
WGUS74 KOUN 222331
FFSOUN
Flash Flood Statement
National Weather Service Norman OK
631 PM CDT Wed May 22 2019
OKC047-083-103-119-230100-
/O.CON.KOUN.FF.W.0049.000000T0000Z-190523T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Noble OK-Payne OK-Logan OK-Garfield OK-
631 PM CDT Wed May 22 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
CENTRAL NOBLE...NORTHWESTERN PAYNE...NORTHWESTERN LOGAN AND
SOUTHEASTERN GARFIELD COUNTIES...
At 630 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is expected to begin
shortly.
Some locations that will experience flooding include...
Stillwater, Perry, Morrison, Glencoe, Red Rock, Mulhall, Orlando,
Lake Carl Blackwell, Lake Mcmurtry and Sooner Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3658 9689 3655 9690 3655 9693 3653 9696
3653 9699 3651 9701 3651 9703 3633 9703
3633 9692 3625 9692 3624 9682 3601 9758
3617 9756 3659 9702 3659 9697 3660 9691
$$
Mahale625
WGUS54 KOUN 230027
FFWOUN
OKC047-083-103-119-230230-
/O.EXT.KOUN.FF.W.0049.000000T0000Z-190523T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
727 PM CDT Wed May 22 2019
The National Weather Service in Norman has extended the
* Flash Flood Warning for...
Central Noble County in northern Oklahoma...
Northwestern Payne County in central Oklahoma...
Northwestern Logan County in central Oklahoma...
Southeastern Garfield County in northern Oklahoma...
* Until 930 PM CDT.
* At 726 PM CDT, Doppler radar indicated additional thunderstorms
producing heavy rain across the warned area, especially
across Noble County. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Stillwater, Perry, Morrison, Glencoe, Red Rock, Mulhall, Orlando,
Lake Carl Blackwell, Lake Mcmurtry and Sooner Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3658 9689 3655 9690 3655 9693 3653 9696
3653 9699 3651 9701 3651 9703 3633 9703
3633 9692 3625 9692 3624 9682 3601 9758
3617 9756 3659 9702 3659 9697 3660 9691
$$
MahaleWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 22, 3:22 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 22, 3:22 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Norman OK
322 PM CDT Wed May 22 2019
.DISCUSSION...
Scattered strong to severe thunderstorms are developing this
afternoon, mainly along better moisture return over western north
Texas and southwestern Oklahoma. Other storms are attempting to
develop over central Oklahoma near Shawnee and Pauls Valley.
Instability and shear will certainly favor supercell structures.
The strongest storms will be capable of producing: golf ball to
baseball sized hail, damaging winds to 70 mph, and tornadoes
(perhaps strong). By mid to late evening and overnight, it's
possible that a more concentrated area of storms may impact parts
of north central Oklahoma, which will increase the risk of more
flooding. A flood watch was issued earlier today to address this
possibility.
Late tonight into Thursday, better moisture return will occur over
northern parts of the Texas Panhandle. As a trough/low over the
southwest moves north and northeast Thursday, thunderstorms will
develop along a dryline across the Oklahoma and Texas panhandles.
Severe storms should move off the dryline and into parts of
western Oklahoma late Thursday afternoon and night. Supercells
will be possible with a risk of large hail and damaging winds, and
perhaps more flooding rainfall.
The center of a mid level ridge over the southeastern United States
may keep parts of eastern and southern Oklahoma relatively dry
Friday through Sunday. Meanwhile, afternoon and evening storms
will form to our west each day and impact western and northern
Oklahoma & western north Texas during the evening and overnight.
Another strong trough may approach the southern Plains early next
week. This would bring a better chance of widespread showers and
storms to a large part of Oklahoma and north Texas. Flooding and
severe weather is possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 71 83 70 83 / 40 20 20 20
Hobart OK 70 81 69 82 / 10 30 50 50
Wichita Falls TX 72 86 71 86 / 10 10 20 20
Gage OK 66 78 63 76 / 30 40 60 60
Ponca City OK 67 82 70 81 / 70 40 30 50
Durant OK 73 86 71 85 / 10 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ007-008-012-013-
018>020-024>030.
TX...None.
&&Hazardous weather outlook, May 22, 1:57 PM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 157 PM CDT Wed May 22 2019 OKZ004>048-050>052-TXZ083>090-231900- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 157 PM CDT Wed May 22 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This afternoon and tonight... .Thunderstorms... There is an enhanced risk of severe thunderstorms across parts of central and north central Oklahoma. There is also a slight risk of severe thunderstorms across most of southwest and central Oklahoma and a small portion of western north Texas. Moisture return this afternoon and evening may result in widely scattered showers and thunderstorms. If storms develop, they will be in an environment favorable for supercells. The strongest storms will be capable of producing golf ball to baseball sized hail, damaging winds to 70 mph, and tornadoes. By mid to late evening, most of the storms that form will be confined to northern Oklahoma. .Heavy Rainfall and Flooding... Additional rainfall may cause flooding due to extremely saturated soils across the region and any residual flooding ongoing from rainfall earlier this week. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across western north Texas, southern, central, and northern Oklahoma should prepare for severe weather operations Wednesday afternoon into Wednesday evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... There is a risk of severe thunderstorms across parts of northern and western Oklahoma and western north Texas Thursday as well as Friday across parts of northern Oklahoma. The most likely time for severe storms on Thursday will be during the evening and overnight. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 22, 3:49 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
349 PM CDT Wed May 22 2019
OKZ037-038-044-222115-
Tillman OK-Cotton OK-Comanche OK-
349 PM CDT Wed May 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR central Tillman...west central
Cotton and southwestern Comanche Counties Until 415 PM CDT...
AT 348 PM CDT, a strong thunderstorm was located near Hollister,
moving northeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Chattanooga, Faxon, Hollister and Loveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3426 9903 3459 9889 3457 9869 3449 9850
3418 9883
TIME...MOT...LOC 2048Z 204DEG 29KT 3430 9889
BRBSpecial weather statement, May 22, 3:52 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 352 PM CDT Wed May 22 2019 OKZ018-019-222145- Kingfisher OK-Logan OK- 352 PM CDT Wed May 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR eastern Kingfisher and northwestern Logan Counties Until 445 PM CDT... AT 350 PM CDT, a strong thunderstorm was located 6 miles northwest of Cashion, moving northeast at 35 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Crescent, Marshall and Lovell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3580 9770 3582 9785 3616 9775 3616 9739 TIME...MOT...LOC 2050Z 206DEG 31KT 3585 9777 03
Special weather statement, May 22, 4:06 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
406 PM CDT Wed May 22 2019
TXZ088-222130-
Baylor TX-
406 PM CDT Wed May 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR eastern Baylor County Until 430
PM CDT...
AT 405 PM CDT, a strong thunderstorm was located 4 miles east of
Seymour, moving northeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Seymour, eastern Lake Kemp, Mabelle and Lake Diversion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3353 9929 3383 9920 3383 9895 3369 9895
3347 9913
TIME...MOT...LOC 2105Z 209DEG 31KT 3357 9918
BRBSpecial weather statement, May 22, 4:14 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 414 PM CDT Wed May 22 2019 OKZ035-037-038-222145- Kiowa OK-Tillman OK-Comanche OK- 414 PM CDT Wed May 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa... northeastern Tillman and northwestern Comanche Counties Until 445 PM CDT... AT 413 PM CDT, a strong thunderstorm was located 9 miles south of Indiahoma, moving north at 30 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Cache, Indiahoma, southwestern Fort Sill, Wichita Mountains Wildlife Refuge, Mount Scott, Doris Campground and The Visitor Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3442 9875 3445 9894 3485 9883 3476 9852 TIME...MOT...LOC 2113Z 198DEG 28KT 3449 9881 BRB
Local storm report, May 22, 4:37 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
437 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TORNADO 1 N CROMWELL 35.36N 96.45W
05/22/2019 SEMINOLE OK BROADCAST MEDIA
&&
JPSpecial weather statement, May 22, 4:47 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
447 PM CDT Wed May 22 2019
OKZ023-035-038-222215-
Kiowa OK-Caddo OK-Comanche OK-
447 PM CDT Wed May 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR eastern Kiowa...southwestern
Caddo and northwestern Comanche Counties Until 515 PM CDT...
AT 447 PM CDT, a strong thunderstorm was located 8 miles southeast of
Cooperton, moving north at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Mountain View and Wichita Mountains Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3512 9878 3512 9875 3510 9874 3511 9873
3510 9871 3511 9871 3503 9845 3468 9869
3471 9888
TIME...MOT...LOC 2147Z 201DEG 27KT 3479 9875
BRBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:38 PM CDT | River Flood Warning | OUN | Pottawatomie | 28 hr |
| May 22, 1:17 AM CDT | Areal Flood Warning | OUN | Canadian, Cleveland, Garfield, Grant, Kay, Kingfisher and 5 more | 12 hr |
| May 22, 4:37 AM CDT | River Flood Warning | OUN | Oklahoma | 41 hr |
| May 22, 9:08 AM CDT | River Flood Warning | OUN | Love | 21 days |
| May 22, 9:33 AM CDT | Flood Watch | OUN | Alfalfa, Beckham, Blaine, Canadian, Cleveland, Custer and 20 more | 5 days |
| May 22, 2:14 PM CDT | Special Weather Statement | OUN | Cotton | 31 min |
| May 22, 2:22 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 23 min |
| May 22, 2:44 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Stephens, Tillman | 46 min |
| May 22, 2:57 PM CDT | Special Weather Statement | OUN | Seminole | 33 min |
| May 22, 3:28 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Grady, Stephens | 47 min |
| May 22, 3:30 PM CDT | Special Weather Statement | OUN | Lincoln | 45 min |
| May 22, 3:35 PM CDT | Special Weather Statement | OUN | Caddo | 25 min |
| May 22, 3:43 PM CDT | Special Weather Statement | OUN | Seminole | 47 min |
| May 22, 3:45 PM CDT | Areal Flood Advisory | OUN | Comanche | 60 min |
| May 22, 3:49 PM CDT | Special Weather Statement | OUN | Tillman | 26 min |
| May 22, 3:52 PM CDT | Special Weather Statement | OUN | Logan | 53 min |
| May 22, 3:59 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pottawatomie, Seminole | 46 min |
| May 22, 4:01 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan, Payne | 44 min |
| May 22, 4:13 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady, Stephens | 26 min |
| May 22, 4:14 PM CDT | Special Weather Statement | OUN | Comanche | 31 min |
| May 22, 4:23 PM CDT | Tornado Warning | OUN | Seminole | 17 min |
| May 22, 4:29 PM CDT | Tornado Warning | OUN | Hughes, Seminole | 25 min |
| May 22, 4:33 PM CDT | Areal Flood Advisory | OUN | Garfield, Logan, Noble, Payne | 3 hr |
| May 22, 4:35 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble, Payne | 40 min |
| May 22, 4:38 PM CDT | Tornado Warning | OUN | Logan, Noble, Payne | 37 min |
| May 22, 4:46 PM CDT | Tornado Warning | OUN | Seminole | 17 min |
| May 22, 4:47 PM CDT | Special Weather Statement | OUN | Kiowa | 28 min |
| May 22, 5:10 PM CDT | Special Weather Statement | OUN | McClain | 35 min |
| May 22, 5:14 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 10 min |
| May 22, 5:17 PM CDT | Flash Flood Warning | OUN | Kingfisher, Logan, Payne | 3 hr |
| May 22, 5:17 PM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 28 min |
| May 22, 5:38 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 52 min |
| May 22, 5:43 PM CDT | Special Weather Statement | OUN | Garvin | 32 min |
| May 22, 5:49 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Pottawatomie | 26 min |
| May 22, 5:58 PM CDT | Special Weather Statement | OUN | Comanche | 32 min |
| May 22, 6:06 PM CDT | Special Weather Statement | OUN | Kingfisher | 24 min |
| May 22, 6:07 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 53 min |
| May 22, 6:16 PM CDT | Areal Flood Advisory | OUN | Garfield, Noble | 3 hr |
| May 22, 6:26 PM CDT | Special Weather Statement | OUN | Noble | 34 min |
| May 22, 6:28 PM CDT | Flash Flood Warning | OUN | Garfield, Noble | 3 hr |
| May 22, 6:31 PM CDT | Special Weather Statement | OUN | Comanche | 29 min |
| May 22, 6:43 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 26 min |
| May 22, 6:44 PM CDT | Special Weather Statement | OUN | Tillman | 31 min |
| May 22, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 32 min |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.